Besides depression, I am sick with a number of diseases. I broke my back in the army, and with the following transfusion I was infected with Hep C. So, with disabilities I seem to have no hope for the future. I take burp...3 times a day, and it helps a little. What can I do?
As long as we're alive, there's hope. Here are some suggestions for you...
- Medications alone aren't always effective for depression. If you're not already getting therapy, call your doctor for help with setting up therapy.
- Work on building and maintaining a good support system. A support system can include family, friends, people at church, community support groups, and online support such as SharePosting here or participating in online discussion groups.
- Find something you enjoy doing and keep doing it. Depression can be even more difficult when we don't have anything to do. Find something you feel rewarded by and can really sink yourself into.
- Talk to your doctor about changing or increasing your antidepressant medication.
- Talk with your primary doctor about what you can do to stay as physically healthy as possible. Physical and mental health are very much linked and can impact each other.
About Ask the Expert Patient:
If you would like to ask a question about depression or living with depression, please write a SharePost and be sure to select “a question” in the drop-down menu next to “I want to create a SharePost that is a,” which is Step 2 on the SharePost creation screen. I will post my responses to your questions each week.
Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician “Expert Patient.”
I hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full disclaimer.
Published On: October 22, 2007